I am sorry your father carries himself as such, Venny. Head hugs.... Would getting literature on Lupus and leaving it on a table near him help? Not to give him an out, an excuse but to help you feel a calm within..to help ease the mental and emotional stress he causes you. It is easier to understand why people, he does do not get what Lupus is than to get them to understand the disease. They don't understand because they do not have it and they do not realize the coping skills they use for various ailments in a person who does not suffer from a disease rarely brings relief to one who suffers with Lupus, i.e....Sun... Rejuvenating the spirit is a response for a healthy person. For us, it causes swelling, fevers, rashes, fatigues, headaches and etc. Exercise, can be invigorating and inspiring, to motivate for a healthy individual. For us, yes, it can cause flares and does as you can see.
We have to pay close attention to how our own body's respond to exercise. The type, intensity and duration varies with each person as Lupus is different in all of us. We have to find what works for us...for me, it was swimming. I swam in our pool in the shade. Since returning to the PNW I walk or use small weights. Maybe cut down on the miles you walk. Ensure you are covered, sunglasses, SPF. Know...that your Lupus symptoms may not show up until a day or two after exercise. We should always try some form of exercise. It does help with joint pain and flares over time, but the issue is finding the one that works for you. And no doubt your father is putting unnecessary stress on you too, making it even more difficult to bring your flare to a calm.
Steroids, cause not only weight, fat gain but also water retention. For those keep your sodium intake low and also light on the carbs. Avoid process foods. Are you drinking water regularly?
When was the last time you were to see your DR? Maybe you need to see him again. Maybe he needs to work the taper dose in reverse to bring your flare to a calm and then lower the dose. That is what I do, was prescribed. I start with 35mg and work my way down to 5mg or to an amount when the flare becomes severe and go back up to that amount.
Are your DRs addressing your low and high BP while on steroids? Your anxiety? I take Xanax. I was using it to sleep, now I converted back to Ambien CR. I still have anxiety by day that I try to work through it mentally. Anxiety can be a symptom of Lupus and also a side effect from our drugs.
Sometimes other drugs also cause water retention. Have you researched the side affects of any of your drugs? If you like, I will be happy to research them for you.
If you would like to talk about your relationship with your Dad..you can PM. Maybe we can work on some dialogue, responses you can say to him to help him to be respectful and understanding. I am here for you...
Keep looking for your wellness..